MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10014855A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that the infusion pump noted an air-in-line alarm, and that the pump was leaking was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Clear fluid was observed within the tubing throughout the set.No damages or anomalies were observed on the pump segment or throughout the set during initial inspection.Functional testing found that the set leaked from the top of the silicone segment.Closer inspection under a lab microscope observed that the leak is due to a small hole on the silicone segment.No damages or tool marks were observed on the pump segment.The source of the air-in-line alarm and leak is due to a small hole damage in the silicone pump segment near the upper fitment.The root cause of the hole damage could not be definitively determined.
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "infusion pump alarm noted as air in line, taken out of pump an noted leaking, noted hole below first blue part of tubing." an incomplete event date of (b)(6) 2019 was provided.The event occurred in pediatric icu (picu).It was further confirmed during follow-up, that there was no patient harm as a result of this event.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9246787
Report Number9616066-2019-02999
Device Sequence Number3935233
Product Code FPA
UDI-Device Identifier10885403232619
UDI-Public10885403232619
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10014855A
Device Catalogue Number10014855A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1